Alert archive / Maine / Heat Advisories in 2021

Heat Advisory 9, NWS Gray, ME

August 25, 202110 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this heat advisory at Aug 25, 2021, 3:13 PM EDT for 10 counties in Maine; 8 counties in New Hampshire. It took effect at Aug 26, 2021, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2021, 3:13 PM EDT (19:13 UTC)
In effect from
Aug 26, 2021, 12:00 PM EDT
Expired
Aug 26, 2021, 8:00 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 39 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS71 KGYX 251913
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
313 PM EDT Wed Aug 25 2021

MEZ018-019-023-024-NHZ007-008-010>015-260315-
/O.NEW.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Sullivan-Merrimack-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Biddeford, Saco, Old Orchard Beach, 
Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, 
Yarmouth, Brunswick, Claremont, Cornish, Unity, Croydon, Goshen, 
Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, 
Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, 
Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, 
Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, 
Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, 
North Hampton, Seabrook, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, and Weare
313 PM EDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

* WHAT...Heat index values up to 100 expected.

* WHERE...Portions of central and southern New Hampshire and and 
  southwest Maine. 

* WHEN...From noon to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Temperatures overnight tonight and again
  Thursday night will struggle to fall much below 70 degrees if at
  all. This will make recovery from the dangerous daytime heat more
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Legro
4 follow-up statements
045 
WWUS71 KGYX 260230
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
1030 PM EDT Wed Aug 25 2021

MEZ018-019-023-024-NHZ007-008-010>015-261030-
/O.CON.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Sullivan-Merrimack-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Biddeford, Saco, Old Orchard Beach, 
Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, 
Yarmouth, Brunswick, Claremont, Cornish, Unity, Croydon, Goshen, 
Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, 
Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, 
Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, 
Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, 
Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, 
North Hampton, Seabrook, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, and Weare
1030 PM EDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
THURSDAY...

* WHAT...Heat index values up to 100 expected.

* WHERE...Portions of central and southern New Hampshire and and 
  southwest Maine. 

* WHEN...From noon to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Temperatures overnight tonight and again
  Thursday night will struggle to fall much below 70 degrees if at
  all. This will make recovery from the dangerous daytime heat more
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
485 
WWUS71 KGYX 260724
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
324 AM EDT Thu Aug 26 2021

MEZ012>014-020>022-025-026-033-NHZ006-009-270000-
/O.EXA.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/
Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin-
Kennebec-Interior Waldo-Sagadahoc-Lincoln-
Interior Cumberland Highlands-Southern Carroll-Belknap-
Including the cities of Bethel, Bryant Pond, Hanover, 
Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, 
Farmington, New Sharon, New Vineyard, Temple, Wilton, 
Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, 
Pittsfield, Embden, Madison, Greene, Lewiston, Sabattus, Wales, 
Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor,
Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, 
Liberty, Montville, Morrill, Waldo, Winterport, Unity, Arrowsic, 
Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, 
Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, 
Boothbay Harbor, Wiscasset, Waldoboro, Bridgton, Harrison, 
Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, 
Wolfeboro, Moultonborough, Laconia, Gilford, and Meredith
324 AM EDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Portions of central and northern New Hampshire and 
  south central, southwest and western Maine.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Temperatures overnight tonight will
  struggle to fall much below 70 degrees, if at all. This will
  make recovery from the dangerous daytime heat more difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MEZ018-019-023-024-NHZ007-008-010>015-270000-
/O.CON.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Sullivan-Merrimack-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Biddeford, Saco, Old Orchard Beach, 
Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, 
Yarmouth, Brunswick, Claremont, Cornish, Unity, Croydon, Goshen, 
Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, 
Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, 
Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, 
Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, 
Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, 
North Hampton, Seabrook, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, and Weare
324 AM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Portions of central and southern New Hampshire and and 
  southwest Maine. 

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Temperatures overnight tonight will
  struggle to fall much below 70 degrees, if at all. This will
  make recovery from the dangerous daytime heat more difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
728 
WWUS71 KGYX 261912
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
312 PM EDT Thu Aug 26 2021

MEZ012>014-018>026-033-NHZ006>015-270000-
/O.CON.KGYX.HT.Y.0009.000000T0000Z-210827T0000Z/
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Interior Cumberland Highlands-Southern Carroll-Sullivan-Merrimack-
Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, 
Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, 
Farmington, New Sharon, New Vineyard, Temple, Wilton, 
Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, 
Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, 
Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, 
Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, 
Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford,
Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Wakefield, 
Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, 
Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, 
Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, 
Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, 
Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
312 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values around 100.

* WHERE...Portions of central, northern and southern New 
  Hampshire and south central, southwest and western Maine.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Temperatures over much of the area are
  expected to remain in the 70s for much of the night. There will
  be little opportunity for recovery from the dangerous heat today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Legro
582 
WWUS71 KGYX 270002
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
802 PM EDT Thu Aug 26 2021

MEZ012>014-018>026-033-NHZ006>015-270115-
/O.EXP.KGYX.HT.Y.0009.000000T0000Z-210827T0000Z/
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Interior Cumberland Highlands-Southern Carroll-Sullivan-Merrimack-
Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, 
Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, 
Farmington, New Sharon, New Vineyard, Temple, Wilton, 
Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, 
Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, 
Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, 
Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, 
Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford,
Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Wakefield, 
Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, 
Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, 
Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, 
Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, 
Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, 
Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
802 PM EDT Thu Aug 26 2021

...HEAT ADVISORY HAS EXPIRED...

One more warm and muggy night is still expected, but heat indices
have fallen mostly into the 80s this evening.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this heat advisory went out at Aug 25, 8:58 AM EDT, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 25, 8:58 AM EDT, 6 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
858 AM EDT Wed Aug 25 2021

.SYNOPSIS...
Very warm and humid conditions continue through Thursday before
a cold front ushers in a cooler and drier Canadian airmass for
Friday. Onshore flow develops this weekend with cloudy and cool
conditions expected with a chance of showers and perhaps some
fog. Another cold front may approach for Monday with a chance
of showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Based on morning sounding I have increased high temps
by a degree or two across much of the forecast area. A steep but
shallow low level inversion is present...but a residual mixed
layer exists up to 800 mb. We should have no problem mixing that
shallow inversion out and mixing down temps from 850-800 mb.
That gives pretty widespread highs in the lower 90s S of the
mtns...very much in line with latest MOS guidance. Still
expecting that lower dewpoints than recently will keep heat
index values below 95 and thus no heat advisory.

Previous Discussion...
What patchy fog develops outside the CT Valley this morning will
quickly diminish through the early morning hours.

Today will be hot and humid, with a veil of high level cirrus
traversing the CWA. Temperatures will quickly climb into the
upper 80s to around 90 for much of the coastal plain and valley
locations in NH. Dew temps are expected to remain in the low to
mid 60s today, keeping heat index values close to the temp
value. The exception may be a few spikes along the coast due to
a moist seabreeze advancing inland this afternoon.

Can't rule out a few cu developing w/ some moisture in the mid
levels, but otherwise a mostly sunny day. As mentioned by day
crew, HRRR Smoke guidance also suggests the presence of some
smoke in the mid levels today, adding to the already hazy/milky
cast of cirrus.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Fog develops again in the common valley locations and coastal
waters, but with less coverage than Tues night. Mostly clear
skies and calm winds will let temperatures slacken a bit, but
not a optimal rad cooling night.

Focus for the afternoon will be the heat and approaching cold
front. Trends continue to bring hot and humid conditions to ME
and NH for Thursday, with the chance for heat index values
to approach 100F in some locations. Warmest temps combined with
highest dewpoint temps will be inland from the immediate coast
to the foothills, and roughly south of Waterville, ME. Thursday
will likely require heat headlines, but decided to hold off for
now in collaboration w/ neighboring areas. Not too worried about
cloud cover associated w/ the cold front spoiling temps,
especially due to late timing and lack of moisture depth.

Cold front passage isn't too strong, but it will be nearing
the CWA during peak heating. This will bring the chance of
showers and thunderstorms across the western mtns in the
afternoon, with some remaining showers and thunder developing
into the coastal plain by late afternoon. Shear continues to be
out of line w/ the area of greatest instability, thus not sold
on severe chances at this time. There could be some gusty winds
that accompany stronger cells; given good low and mid lapse
rates that support pulse storms along the front. Moisture is
also left to be desired. For now, continued to keep storms out
of the immediate coast as a current guidance has the best
forcing reaching the coastal communities after max instability.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
00z deterministic model output and latest ensemble information
continues to be in reasonably good agreement in sweeping a cold
front offshore Thursday evening bringing an end to the hot and
humid conditions. Any shower and thunderstorm activity
associated with the front will dissipate with loss of daytime
heating early in the evening.

Friday will feature cooler temperatures and much drier dewpoint
values. Cannot rule out a shower across extreme southern NH in
association with a weak short wave passage but the vast
majority of the day will be dry. High pressure further builds
southward into the forecast area Friday night with cool low
temperatures expected. However, overrunning warmer air aloft may
result in an increase in cloudiness later at night keeping
temperatures up just a bit.

Further warm and moist overrunning looks to take place Saturday
and possibly into Sunday. This could set the stage for a rather
gloomy weekend with occasional showers and/or drizzle and cool
high temperatures with onshore winds. Have made some forecast
changes toward the pessimistic side with this forecast package
by increasing PoPs some and lowering high temperatures.
However, did not go as high on PoPs and as low on temperatures
as some deterministic models are advertising (some have highs
in the 50s Sat and Sun with light rain, slow clouds, and
drizzle). May happen, but would like to step toward it given
some uncertainty in how the pattern will develop.

Thereafter, a cold front looks to approach for Monday after the
low level cool airmass gets kicked out. Chance for showers and
thunderstorms then, but uncertainty exists on speed of front and
exit of cool high pressure and associated onshore flow.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Short Term...VFR. Some patchy fog will dissipate after sunrise,
namely KHIE and KLEB. A southerly wind shift associated with a
sea breeze moves in this afternoon at KPWM and KPSM. Patchy fog
will again be possible tonight in the CT valley and along the
coast in vicinity of KRKD. Smoke may also be observed at KHIE
this afternoon.

MVFR will be possible amid the western mtns with showers and
thunderstorms Thursday afternoon, along with a westerly wind
shift late.

Long Term...
VFR conditions look to dominate Thursday night and Friday with
some valley fog possible at night. Still some uncertainty in
how the pattern will develop this weekend, but it's possible
that low clouds, light rain or drizzle, and some fog will be
possible both Saturday and Sunday as moist onshore flow
develops.

&&

.MARINE...
Short Term...Below SCA conditions expected. Main item will be
patchy to areas of dense fog this morning, and again tonight
through Thursday as a humid airmass remains over the area.

Long Term...
Southwesterly winds will freshen to near 20kts late Thursday
ahead of an approaching cold front. Conditions ease late
Thursday night and Friday as the front crosses the waters.
Northeasterly winds will then freshen to near SCA criteria
Friday night and early Saturday. High pressure to our north will
turn winds to an easterly direction Saturday and Sunday with the
possibility of fog developing.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Legro
Hazardous weather outlook, Aug 25, 3:38 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
338 AM EDT Wed Aug 25 2021

MEZ012>014-018>021-023>026-033-NHZ004>015-260745-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Coastal York-
Coastal Cumberland-Sagadahoc-Lincoln-Interior Cumberland Highlands-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
338 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Heat indices will be in the lower 90s at most locations today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

High temperatures in the upper 80s to low 90s on Thursday, combined
with humidity, will likely produce heat index values in the mid to
upper 90s during the late morning and afternoon hours. Heat
advisories may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-022-027-028-NHZ001>003-260745-
Northern Oxford-Northern Franklin-Central Somerset-Interior Waldo-
Knox-Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton-
338 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-260745-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
338 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Maine, 2021Heat Advisories in New Hampshire, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.